MAUDE Adverse Event Report: KARL STORZ SE & CO. KG FIBER OPTIC LIGHT CABLE

KARL STORZ SE & CO. KG FIBER OPTIC LIGHT CABLE
Model Number 495TIP
Medical Device Problem Codes Component Incompatible (1108); Overheating of Device (1437)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 04/25/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that there was event with a 495tip fiber optic light cable 330cm,4.8mm.According to the information received, the thick 495tip light cable was attached to a laryngoscope light carrier.Heat was generated at the light carrier and light cable connection as it is not the appropriate light cable for the light carrier.The metal connector must have been touching the patient's nose as the patient had a burn on the nose.
 
Additional Manufacturer Narrative
Manufacturing site evaluation: the customer will not be returning the product.The sales rep has set up in services with staff to educate on thin versus thick light cables and when to use each.The ifu for 495tip 970000213 v.3 11/2017 states use of appropriate size light cable to be used to minimize the heat energy generated from the light source.Use of the appropriate size light cable will reduce the risk of patient burns.The event is filed under internal karl storz complaint id (b)(4).
 
Additional Manufacturer Narrative
Manufacturing site evaluation: do to missing information on the part of the customer (batch), no information on the product history can be given.According to the information provided, a light cable not suitable for the combination was used on the optics and an increased temperature was created.According to the data, the light connector came into contact with the patient's nose, which resulted in a burn.The user acted contrary to the stated instructions in the user manual.A more detailed examination of the light cable could not be carried out, as the 495tip light cable was not returned for examination.The ifu for 495tip 970000213 v.3 11/2017 states use of appropriate size light cable to be used to minimize the heat energy generated from the light source.Use of the appropriate size light cable will reduce the risk of patient burns.4.2 of the ifu provides a chart of the possible combinations of the light cable diameter and the endoscope diameter.The ifu warns to check that the product is suitable for the procedure prior to use, the warning in 3.3 hot components states " prevent the distal end, light connections, and adjacent components from coming into contact with tissue and operating room accessories.The event is filed under internal karl storz complaint id (b)(4).

Brand Name
FIBER OPTIC LIGHT CABLE
Common Device Name
LIGHT CABLE
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen, gm,
GM 
Manufacturer (Section G)
KARL STORZ SE & CO.KG
dr.-karl-storz -strasse 34
78532
tuttlingen, gm,
GM  
Manufacturer Contact
anja fair
2151 e. grand avenue
el segundo, CA 90245
4244188247
MDR Report Key16989038
Report Number9610617-2023-00105
Device Sequence Number12453159
Product Code FCW
UDI-Device Identifier04048551168905
UDI-Public4048551168905
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number495TIP
Device Catalogue Number495TIP
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/06/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2023
Supplement Date Received by Manufacturer04/25/2023
Initial Report FDA Received Date05/23/2023
Supplement Report FDA Received Date09/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale